Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Managing body wasting
May 28, 2009

hey, im a hiv positive teenager (17 to be exact) have had it since birth contracted it from my mother... for 10 years now I have been undetectable couldn't be healthier ... i have been on the same pills for awhile now viracept , epivir, and zerit ... i'm use to the pills and coping with the condition and all but what really bugs me is body wasting like in my arms and face ... like im a husky guy but my arms are so skinny and i know im way to young to be using HGH or anything like that... but i was wondering if there are any safe alternatives for a young person like me... creatine maybe or any other products you could suggest ? I have talked to my doctor about this issue but she just doesn't really see eye to eye with me on this issue... her main focus is my cell count and that i stay healthy and such but this is something that's really been bugging me... any suggestions?

Response from Mr. Vergel

I would talk to your doctor if I was you about switching your Zerit for Viread, and possibly just switching you to an entirely new combo that is more body friendly. Viracept has shown to cause insulin resistance in the presence of nucleosides like Zerit. This could cause increases in lipids and fat. Zerit is known for causing fat wasting. A new combo of boosted Reyataz plus Truvada, Isentress plus Truvada or even Atripla (if you have not developed resistance to non nukes), may be more friendly to your body. I would work out three times a week and eat well. Supplements like whey protein (I love Isopure) and Creatine (I love Jarrow's Creatine Surge) can help you build some muscle combined with exercise.

However, you are still young and may be still be growing. Too much resistance exercise can slow down growth in young people, so talk to your doctor.

Nelson



Previous
The forgotten patients
Next
Deca cycles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement